Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 3, 2000, 4:30 PM CST for 4 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 4:30 PM CST (22:30 UTC)
- Expired
- Jan 3, 2000, 5:15 PM CST
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 2:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOHX 032233 SVRBNA TNC081-099-101-119-032315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 430 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HICKMAN COUNTY IN TENNESSEE NORTH CENTRAL LAWRENCE COUNTY IN TENNESSEE LEWIS COUNTY IN TENNESSEE WESTERN MAURY COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COLUMBIA * UNTIL 515 PM CST * AT 425 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF MOUNT PLEASANT...OR ABOUT 10 MILES SOUTHEAST OF HOHENWALD...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTHWEST OF MOUNT PLEASANT AT 510 PM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST MONDAY EVENING FOR THIS AREA. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 10:30 AM CST, 6 hours earlier.
Area forecast discussion, Jan 3, 10:30 AM CST, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CST MON JAN 3 2000 HAVE FINALLY GOTTEN MY HEAD SCREWED ON STRAIGHT, SO WILL GO AHEAD AND DO A LITTLE FCST DISCUSSION. CURRENT FCST LOOKS ON TRACK, AS ATMOSPHERE IN MIDDLE TN DESTABLIZES TODAY AND MOISTENS UP. DUE TO INCREASING THREAT OF SEVERE WEATHER OVER PARTS OF WESTERN MIDDLE TN, TOR WATCH NO. 5 HAS BEEN ISSUED. EVERYONE IN MIDDLE TN SHOULD STAY ALERT TODAY AND TONIGHT, AS THIS STRONG WEATHER SYSTEM MOVES IN AND LISTEN FOR ANY ADDITIONAL WATCHES OR SVR WEATHER WARNINGS THAT MIGHT BE ISSUED. WILL HAVE TO UPDATE ZFP AND AREA FCST TO INCLUDE MENTION OF SVR WX. OTHERWISE, LTL CHANGE. .BNA...NONE. 19
In the hours before
Special weather statement, Jan 3, 11:05 AM CST, 5 hours 25 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-032300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1105 AM CST MON JAN 3 2000 ...TORNADO WATCH IN EFFECT UNTIL 500 PM CST FOR NORTHWEST MIDDLE TENNESSEE... A TORNADO WATCH IS IN EFFECT FOR... STEWART...MONTGOMERY...ROBERTSON...HOUSTON...DICKSON...CHEATHAM... BENTON...HUMPHREYS. A DEVELOPING STORM SYSTEM IN THE CENTRAL PLAINS WILL STRENGTHEN DURING THE AFTERNOON...AND TRACK NORTHEAST INTO SOUTHERN ILLINOIS BY THIS EVENING. WARM MOIST AIR AND POSSIBLE RECORD WARMTH OUT AHEAD OF THIS STORM SYSTEM...WILL CONTINUE TO MOVE INTO MIDDLE TENNESSEE DURING THE AFTERNOON HOURS.. BY LATE THIS AFTERNOON...A COLD FRONT WILL BE APPROACHING FROM THE MISSISSIPPI RIVER VALLEY...AND A BAND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO WESTERN MIDDLE TENNESSEE. SEVERE WEATHER IS POSSIBLE WITH SOME OF THESE THUNDERSTORMS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 50 MPH...HOWEVER ISOLATED TORNADOES ARE POSSIBLE. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISINON FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO THINK ABOUT WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
Special weather statement, Jan 3, 2:10 PM CST, 2 hours 20 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-040100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CST MON JAN 3 2000 ...TORNADO WATCH IN EFFECT UNTIL 500 PM CST FOR NORTHWEST MIDDLE TENNESSEE...AND ANOTHER TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST FOR SOUTHWEST MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHWEST MIDDLE TENNESSEE... STEWART...MONTGOMERY...ROBERTSON...HOUSTON...DICKSON...CHEATHAM... BENTON...HUMPHREYS. THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHWEST MIDDLE TENNESSEE... ...DECATUR...PERRY...HICKMAN...LEWIS...WAYNE...LAWRENCE. STRONG THUNDERSTORMS ARE MOVING NORTHEAST THROUGH MISSISSIPPI AND WILL MOVE INTO SOUTHWEST MIDDLE TENNESSEE SHORTLY. A FEW OF THESE STORMS COULD BECOME SEVERE DURING THE AFTERNOON AND EVENING WITH DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL ALONG WITH ISOLATED TORNADOES. SEVERE THUNDERSTORMS...SOME WITH TORNADOES ARE ALSO OCCURRING IN NORTHEAST ARKANSAS. THE POTENTIAL EXIST FOR SEVERE WEATHER OVER THE WEST HALF OF MIDDLE TENNESSEE FOR THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO CONSIDER WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
Special weather statement, Jan 3, 4:00 PM CST, 30 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CST MON JAN 3 2000 ...TORNADO WATCH IN EFFECT UNTIL 900 PM CST FOR NORTHERN MIDDLE TENNESSEE...AND ANOTHER TORNADO WATCH IS IN EFFECT UNTIL 7 PM CST FOR SOUTHWEST MIDDLE TENNESSEE... THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR NORTHERN MIDDLE TENNESSEE... ...CHEATHAM...HUMPHREYS...STEWART...DAVIDSON...MACON...SUMNER... DICKSON...MONTGOMERY...TROUSDALE...HOUSTON...ROBERTSON...WILSON THE FOLLOWING COUNTIES ARE INCLUDED IN THE TORNADO WATCH FOR SOUTHWEST MIDDLE TENNESSEE... ...DECATUR...PERRY...HICKMAN...LEWIS...WAYNE...LAWRENCE. STRONG THUNDERSTORMS ARE MOVING NORTHEAST THROUGH MIDDLE TENNESSEE WITH SOME STORMS INCREASING IN INTENSITY. A FEW OF THESE STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS IN EXCESS OF 55 MPH AND LARGE HAIL ALONG WITH ISOLATED TORNADOES. SEVERE THUNDERSTORMS HAVE PRODUCED TORNADOES WITH DAMAGE THIS AFTERNOON IN NORTHEAST MISSISSIPPI AND NORTHEAST ARKANSAS. THE POTENTIAL EXIST FOR SEVERE WEATHER OVER PART OF MIDDLE TENNESSEE FOR THE NEXT SEVERAL HOURS. RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ABREAST OF THE WEATHER THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES AND WARNINGS SHOULD THEY BECOME NECESSARY. NOW IS THE TIME TO CONSIDER WHERE YOU MIGHT TAKE COVER SHOULD SEVERE WEATHER THREATEN YOUR AREA. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:04 PM CST | Tornado Warning | OHX | Wayne | 26 min |
| Jan 3, 5:04 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jan 3, 5:25 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 35 min |
| Jan 3, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.